Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Yasmin

Discussion in 'Medications that can cause Hair Loss' started by aries, Aug 27, 2008.

  1. aries

    aries Guest

    I would like to hear from people that took yasmin. Any side effects? Did your hair get better or worse?
     
  2. Blue Bird

    Blue Bird Guest

    I am on Yasmin....
    No sides effects so far....

    **crossing fingers**
     
  3. michelesmith

    michelesmith Guest

    put yasmin into the search and you will find lots of boards on this, some good some bad with side effects.......
     
  4. aries

    aries Guest

    Michelle - If I remember right, you were on desogen. My daughter started that in December (she had hair) and by March I could see a difference. We switched in June to (Apri - generic) and now I see a huge, huge difference. I don't know if each time she switched it made things worse.
     
  5. hhickm21

    hhickm21 Guest

    Is the Apri making it better or worse? I am considering Reclipsen....
     
  6. mikeyt

    mikeyt Guest

    I took Yaz for years and years and just went off of it about 5-6 months ago. I started experiencing hair loss over the last 3 months and after doing research, the only thing I can link it to is the Yaz. I called my Doctor and he said it's kind-of like when a woman has a baby and loses hair then. I've lost so much hair and it just keeps getting worse. I know women who have babies only have the hair loss as a temporary thing. Do I have a light at the end of the tunnel or am I going to continue to lose all of my hair? I'm basically just wondering if this is a permanent thing that I'm now going to deal with forever. I am terrified. I can't believe this medication is even on the market. Is there anything I can do? Thanks to anyone who can provide some insight or advice.

    mikeyt
     
  7. Chickadee

    Chickadee Guest

    mikeyt,

    If your hair loss is from stopping oral contraceptives, then the shed will most likely be temporary. There are rare exceptions, but the odds are overwhelmingly in your favour.

    As your doctor rightly indicated, it's like a post-partum shed. The loss is not from the Yaz itself; it's from discontinuing the Yaz (the sudden decline in estrogen). Stopping any OC can cause hair loss in a woman who is sensitive to hormonal fluctuations. Some women don't get hair loss at all; some get it mildly; some get it more severely. The time it takes to regrow your hair will depend on the severity of your telogen effluvium.

    If you're experiencing more severe hair loss, you might consider going back on Yaz for a while until your hair stabilizes. Then you can try weaning yourself off gradually. A couple of gals on the forum were trying this with OCs -- maybe one of them will chime in.
     
  8. hhickm21

    hhickm21 Guest

    Yaz started my whole ordeal, but I was only on it for barely over a month.. I stopped because I lost hair within two weeks of taking it (I mean, by the handfuls - I was not on a bcp before yaz so I had no dread shed from switching) and I also bled for a whole month. Nonstop.

    I am still shedding and this started last June (June 2010)... I know the yaz started this but I also went through graduation from college, a traumatic relationship, moving to a different state, living with a horrific housemate... All in less than 12 months... So my shed which was initiated by yaz may just be a chronic TE now from severe stress...

    I;m scared to try Yaz again but since it's been over a year, I need to do something... I keep seeing that Desogen/Reclipsen are supposed to be okay for hair... But so was yaz... I need advice on what to do, too...
     
  9. I think Yaz is 'hair neutral' and Yasmin is considered 'hair friendly'. I was on Yasmin and switched to Yaz last August..and my hair has shed 12 months now...and it doesn't look like it is going to stop. I got on Yaz for 2 wks..noticed a huge shed then switched back to Yasmin. Yaz has 20 mcg of estrogen - while Yasmin has 30 (if I remember correctly). I taped the Yasmin down by cutting the pills..then made the switch..thinking it would go smoothly. NOPE! I switched back to Yasmin hoping the higher estrogen would stabilize things..but sadly my damage has been done. I'm certain I have Androgenetic Alopecia as I have little to no regrowth.
     
  10. mikeyt

    mikeyt Guest

    Went to the dermatologist today and he said that I need to have blood work done to rule out thyroid issues, but since I haven't gained or lost any weight, it's VERY likely it was the bcps that caused my shedding. And he said I'm in for 9-12 months of shedding total, which sounds like what some of you are experiencing, even if I've stopped the pills. Are some of you experiencing more than that? I don't ever want to mess with hormones again...they scare me that much. I know I could take the pill again and it would make my hair grow, but then I'd get into a vicious cycle where I'd go through this again whenever I'd go off of it. The doctor told me to go on men's 5% Rogaine, but I've read negative stuff about that. He said women don't have to stay on it forever like men do. Anyone have experience with Rogaine? I'm so hesitant to go on any meds at this point, even over the counter ones.
     
  11. hhickm21

    hhickm21 Guest

    You sound like me.. I'm scared to start.. It's been over 12 months of shedding for me.. Almost 13-14... But your dermatologist sounds like he had experience with this "temporary shed" lasting 9-12 months??
    I almost find it slightly comforting to know that maybe I'm not a complete freak.. But I only took yaz for a month, not years... and I still can't believe I shed handfuls daily.. I don't want to go on BC but I'm scared of doing nothing...

    And I am scared of starting rogaine and never being able to stop.. I wonder why he said a woman can stop and not lose what is grown back? I've always heard the opposite.
     
  12. mikeyt

    mikeyt Guest

    I specifically asked about having to stay on Rogaine forever and he said that's just for men. He said women don't lose the hair they regrow. I'd still just like to hear second opinions or personal experience. I didn't particularly like the guy and he wasn't very sympathetic. Have you seen a doctor for your hair loss? I can't believe one month of Yaz did all that...I'm so sorry.
     
  13. Kat1

    Kat1 Guest

    im 17 and i went on the yasmin pill to stop the problems of bad PMS and then decided it didnt agree and so came off after 3 months and then 2/3 weeks later hair started falling, this was mid feb. now im totally bald and have no eyelashes and no eyebrows, was just wondering if there is any history of the pill doing this
    also caused panic attacks and spaced out feeling none of which i had before
    i am sure it was coming off the pill even though the drs said 3 months isnt long enough for it to get 'in your system'
    well sorry it must be in your system to control the hormones to stop you getting pregnant so i dont know where the logic behind that was
     

Share This Page